... headaches and migraines. I did experience 4-5 days of restless legs, insomnia, aggitation and flu like sxs. But now I feel depressed. Things that gave me enjoyment do not anymore. I know now that tramadol acts like an antidepressant. But I wasn't depressed prior to taking this med. Will sxs of depression and blah feeling soon go away, or should I consider antidepressant meds(which I am not fond of). Or do I need to give it more time
8 Jul 2012
Tramadol also has antidepressant qualities, so many who stop it do go into depression.you may get better quicker by taking an antidepressant. This med is often listed as non narcotic and NON addictive, but it is very addictive and also can cause seizures as well as depression when it is stopped. Hope you feel better soon. Patti
13 Jul 2012
Hi, as already stated, Tramadol has SSRI qualities, so even if you were not depressed before, your body/mind will be effected when stopping this medication. You may find that you feel significantly better in another couple of weeks, it depends how badly the depression is affecting you? Anti-depressants aren't a bad idea, but they will take about 4 weeks to work to their full potential. Have you told your doctor you have stopped taking Tramadol? It would be a good idea to discuss you symptoms and concerns with him/her. Well done for going 4 weeks though! Especially doing it alone.
13 Jul 2012
From one of your responses, it sounds like you prefer herbals. I would just like to point out what my nephrologist told me in no uncertain terms--not to take herbals because a lot of times they have toxins in them because herbals are not tested by our government thru the FDA. All medications are evaluated by the FDA. Just because something is "natural" doesn't mean that it's safe, e.g. some mushrooms, hemlock, asbestos, etc.
That’s why I belong to an on-line website called consumerslab which does test a lot of herbal and vitamins. But they don't have a lot of the herbals. It lists vitamins and herbals which have toxins such as Lead! The site also lists vitamins and herbals that don’t even have the dose that they claim to have in them.
You mentioned your migrianes I believe. After not being able to either tolerate or respond to any of the daily prophylactic migriane medications, I found an herbal migraine medicine that is safe--Petadolex. It is manufactured in Germany where the government does EVALUATE all its herbal medicines. It has helped my migraines.
But otherwise, if it's not tested on consumerlabs, I don't buy it.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Tramadol (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My husband was prescribed Tramadol, ... he used a low dose for 5 months (50mg 1-2 times a day) for wrist & arm nerve surgery. He chose this med ...
2 answers • 15 Oct 2009
... for a while and have quit for 2 months. Mostly the side effects I had were insomnia, night sweats, and restless leg syndrome for about 10 days. I ...
3 answers • 4 Feb 2011
I have been on Tramadol for about 4 months at 200-300mg. per day. for severe arthritis. I stopped after taking 100 mg. Sunday morning. I have ...
14 answers • 17 Jan 2012